FAVIPIRAVIR INDUCED GENERAL MACULOPAPULER RASH IN PEDIATRIC COVID-19 CASE


Yüce M. , Kara Y. , Kızıl M. C. , Kılıç Ö. , Şahin S. , Dinleyici E. Ç.

The 12th World Congress of the World Society for Pediatric Infectious Diseases (WSPID), 22 - 24 February 2022, vol.1, no.153, pp.247

  • Publication Type: Conference Paper / Summary Text
  • Volume: 1
  • Page Numbers: pp.247

Abstract

Background: COVID-19 has many findings apart from respiratory system symptoms such as fever, cough, and dyspnea. Skin manifestations are among the rarer symptoms of COVID-19. It has been reported to cause skin lesions such as maculopapular and urticaria. Here, a pediatric COVID-19 case presenting with a diffuse maculopapular rash after using favipiravir

Case: A 16-year-old boy presented with maculopapular rash. From history, COVID-PCR was positive four days ago and used favipiravir as a treatment. After favipiravir using, diffuse maculopapüler rash has occurred. On physical examination, there were a general maculopapular rash on the chest, back, and legs. In laboratory tests: hemoglobin 9.6 g/dL, leukocytes 13.500/mm3 (neutrophil 10.820/mm3, lymphocyte 1350/mm3), platelet 41.000/mm3, C-reactive protein 217 mg/L (0-5). No previous history of allergic rash, use of drugs other than favipiravir, and lack of different food intake, it was thought that the existing rashes could be skin findings of COVID-19 or due to favipiravir. Patient did not have cough and respiratory distress , favipiravir treatment was discontinued and oral antihistamine treatment was started. On the 3rd day of follow-up, the complaint of rash regressed. Oral antihistamine treatment was discontinued and it was recommended to continue home isolation.

Conclusions: During the pandemic period, the contact history of all patients should be questioned, as COVID-19 may cause atypical findings; It should not be forgotten that in the presence of maculopapular, urticarial, vesicular rash, there may be skin findings related to COVID-19.The side-effect profile of drugs used in the treatment of COVID-19 should be known and followed closely.